MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 30GA 1/2IN; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 30GA 1/2IN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305107
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
Bd 30g needle cannot withdraw and also cannot deliver the drug fluid.Look like its bore hole is blocked.It happened when they are withdrawing the drugs.They changed to other one, this new one can withdraw and can injecting the medicinal fluid to the patient.But, in the other occasion the needle also cannot inject the medicinal fluid.Total about 8 pieces bd needle that experience this case.We provided video comparator of bd needle 30g versus original needle of 1ml syringe when withdraw and deliver fluid.When testing used normal saline the bd 30g cannot withdraw and deliver the fluid as seen in the video.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.
 
Additional Manufacturer Narrative
(b)(4) follow up.It was reported the needle cannot withdraw or deliver the drug fluid.To aid in the investigation, one video was provided for evaluation by our quality team.The video shows a person with a needle assembled to a syringe and a container with a clear solution.When trying to withdraw the solution, it is not possible.No other information could be obtained from the video.A device history record review was completed for provided material number 305107, lot 3083960.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the video sample analysis the symptom reported by the customer is confirmed.Without the actual sample analysis, a probable root cause could not be offered.
 
Event or Problem Description
No additional information received.Bd 30g needle cannot withdraw and also cannot deliver the drug fluid.Look like its bore hole is blocked.It happened when they are withdrawing the drugs.They changed to other one, this new one can withdraw and can injecting the medicinal fluid to the patient.But, in the other occasion the needle also cannot inject the medicinal fluid.Total about 8 pieces bd needle that experience this case.We provided video comparator of bd needle 30g versus original needle of 1ml syringe when withdraw and deliver fluid.When testing used normal saline the bd 30g cannot withdraw and deliver the fluid as seen in the video.

Brand Name
NEEDLE 30GA 1/2IN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20180512
Report Number1911916-2024-00664
Device Sequence Number8298432
Product Code FMI
UDI-Device Identifier00382903051076
UDI-Public(01)00382903051076(11)230324(17)280430(10)3083960
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305107
Device Lot Number3083960
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer09/10/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown